MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Iritis (1940); No Code Available (3191)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code:(b)(4) secondary surgical intervention,explant.Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The surgeon indicated that he implanted a 12.6mm micl12.6, -8.5 diopter, implantable collamer lens in the patient's left eye (os) on (b)(6) 2018.On (b)(6) 2018 iritis was observed.The lens was explanted on (b)(6) 2018 due to persistent iritis and high iop (intraocular pressure).The surgeon reported to use combigan, durezol, pred forte, and lotemax over the course of treatment.It was reported that an iridectomy was performed.The surgeon reported that he believed the cause of the iritis was pigment dispersion from icl chafing of posterior iris.On (b)(6) 2018 the surgeon reported that he was not certain of why the inflammation continued.He stated that there were some pigmentary cells, but most were white cells and that the lens sizing was correct.He stated that the patient is doing well in soft contact lenses, inflammation is resolving.He also reported that they will be performing a proper fitting for the patient in the future.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: lens was returned dry, in a cartridge case.Lens was stuck to tape.Visual inspection found tape residue on lens.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7404316
Report Number2023826-2018-00506
Device Sequence Number1963399
Product Code MTA
UDI-Device Identifier00841542102995
UDI-Public00841542102995
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer04/06/2018
06/18/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date04/26/2018
06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR